I started using Minoxidil 5% twice a day. I didn’t experience any side effects, so a year later, I substituted the 5% Minoxidil with 12.5% at night. I still didn’t feel any side effects. I switched to Xandrox 5% (minoxidil with azaelic acid) last December since I have PCOS and it was recommended to help stop the miniaturization of my hair. Within a couple of weeks (maybe even a week), I experienced heart palpitations. Is it possible that people can become hypersensitive to Minoxidil after a period of time (for me, 2 years)? Or could it be coincidental and related to something else?
I have never recommend 12.5% topical minoxidil, as it can have serious systemic side effects (just as you described). More importantly, heart palpitations can be a harbinger to a serious and life threatening condition. I strongly recommend that you follow up with a physician for an examination. Minoxidil can cause a drop in blood pressure in a limited number of people.